Hail, Cuming
- When
- August 28, 1:30 PM CST
- Where
- Cuming County, West Pt
- Measured
- 1.5 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.833, -96.717
The hail was accompanied by a little over an inch of rain in 30 minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 28, 2:25 AM CST, 11 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 AM CDT WED AUG 28 2002 AT 06Z SFC RIDGE EXTENDED FROM GREAT LAKES REGION INTO ERN NEBRASKA WITH WEAK TROF OVER THE WESTERN DAKOTAS. COUPLE OF OUTFLOW BOUNDRIES SHOW UP ON SFC MAP WITH ONGOING CONVECTION. ONE FROM THE WESTERN PANHANDLE OF NEBRASKA INTO NORTH CENTRAL COLORADO AND ANOTHER OVER NORTH CENTRAL KANSAS. UPPER LOW REMAINS ANCHORED OVER SWRN ID IN TROF OVER THE WESTERN U.S. WITH RIDGING INTO THE CENTRAL PLAINS. CONVECTION HAS BEEN OCCURRING ON PERIPHERY OF THE UPPER RIDGE THIS MORNING. LITTLE CHANGE TO THIS PATTERN INDICATED BY MODELS THROUGH THURSDAY WITH H85 MOISTURE AXIS IN PLACE OVER THE WESTERN HIGH PLAINS ALONG WITH STEEPER MID LEVEL LAPSE RATES AND STRONGER H85 FLOW. SPOTTY AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE ACROSS THE CWFA DURING THE PERIOD BUT MAIN CONVECTION EXPECTED TO FIRE OVER THE WESTERN HIGH PLAINS. QUESTION THEN BECOMES HOW FAR EAST SYSTEMS MAY TRACK DURING THE OVERNIGHT PERIOD. WILL CONTINUE WITH PERSISTENCE FORECAST THROUGH THE SHORT TERM BASED ON LIMITED CHANGE TO PATTERN. IN THE EXTENDED...AVN AND ECMWF INDICATE UPPER RIDGE FLATTENS EARLY IN THE PERIOD AS A PIECE OF THE WESTERN WAVE BEGINS TO MOVE INTO THE NORTHERN PLAINS FRIDAY WITH SECOND AND MORE AMPLIFIED TROF COMING ACROSS OVER THE WEEKEND. THE SECOND WAVE PUSHES A COLD FRONT INTO THE REGION SUNDAY INTO MONDAY WITH SOUTHWARD EXTENT OF FRONT IN QUESTION AT THIS TIME. WITH FASTER FLOW DEVELOPING DURING THE PERIOD TIMING OF EVENTS BECOME A PROBLEM. HAVE INTRODUCED SOME CHANCE POPS FOR NRN PARTS OF THE CWFA FOR SUNDAY AND SUNDAY NIGHT WITH EXPECTED ARRIVAL OF SURFACE FRONT BUT OTHERWISE LITTLE ELSE CHANGED AT THIS TIME DUE TO UNCERTAINTY OF MODEL TIMING. .OMA...NONE. FOBERT
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-282300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1200 PM CDT WED AUG 28 2002 STORM SPOTTER ACTIVATION IS NOT EXPECTED ACROSS EASTERN NEBRASKA OR SOUTHWEST IOWA THIS AFTERNOON OR TONIGHT. A CLUSTER OF THUNDERSTORMS OVER CENTRAL NEBRASKA HAS PRODUCED AN OUTFLOW BOUNDARY THAT WILL MOVE ACROSS EASTERN NEBRASKA THIS AFTERNOON. UNSTABLE AIR WILL AGAIN BE IN PLACE BY LATE AFTERNOON...SO A FEW THUNDERSTORMS MAY DEVELOP ALONG THE OUTFLOW BOUNDARY...MAINLY OVER EAST CENTRAL AND NORTHEAST NEBRASKA. HOWEVER THERE IS VERY LITTLE WIND SHEAR...SO THE STORMS SHOULD BE SHORT-LIVED AND MAINLY JUST CONTAIN BRIEF PERIODS OF HEAVY RAIN. THERE WILL BE A CONTINUED CHANCE FOR STORMS INTO THE WEEKEND...BUT ORGANIZED SEVERE WEATHER DOES NOT APPEAR LIKELY AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE) DDN
The Omaha radar (KOAX), 64 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 hail. Local standard time, as filed.
The hail was accompanied by a little over an inch of rain in 30 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315284.